MAUDE Adverse Event Report: ETHICON INC. SFXSPI MCL+ UNI UD 18IN 3-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. SFXSPI MCL+ UNI UD 18IN 3-0 SA CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B429
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2024 and barbed suture was used.It was reported that the fixation feature was found detached during surgery.There is no report on patient's injury.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not confirmed.If further details are received at a later date a supplemental medwatch will be sent.H3 evaluation: the product was returned to ethicon for evaluation.One needle-suture outside its packaging that pertain to product code was received for analysis.During the visual inspection of the returned sample, marks probably caused by a surgical instrument were observed on the body needles.The suture was examined, and body fluids were noted along strands and the extreme was noted to be cut.As per the condition of the sample, the barbs could not be measured.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Additional information: d4.Primary udi number this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFXSPI MCL+ UNI UD 18IN 3-0 SA CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20000442
Report Number2210968-2024-08680
Device Sequence Number14671907
Product Code GAM
UDI-Device Identifier10705031236554
UDI-Public(01)10705031236554(17)250930(10)TLBJDH
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberSXMP1B429
Device Lot NumberTLBJDH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown